Wyoming, 2005

Hail in Wyoming, June 7, 2005

June 7, 2005 · NWS RIW · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 7, 1:50 AM MST, 10 hours earlier.

Area forecast discussion, Jun 7, 1:50 AM MST, 10 hours before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE RIVERTON WY
250 AM MDT TUE JUN 7 2005

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
UPPER LOW ALONG THE WASHINGTON COAST THIS MORNING WILL CONTINUE
TO BRING SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THIS
AFTERNOON AND EVENING. THESE SHOWERS SHOULD START OUT ALONG THE
WESTERN MOUNTAINS THIS MORNING AND MOVE NORTH AND EAST ACROSS OUR
AREA DURING THE AFTERNOON. MODELS IN GOOD AGREEMENT IN THE SHORT TERM
WITH MOVING THE UPPER LOW EAST AND INTO IDAHO WHERE IT THEN SITS AND
SPINS OVER THE AREA FOR THE NEXT DAY OR TWO. WEAK DISTURBANCES ROTATE
AROUND THIS LOW BRINGING SHOWERS AND THUNDERSTORMS OFF AND ON INTO
THURSDAY. THE BIGGEST DIFFERENCE IN THE MODELS IS THAT THE NAM WANTS
TO KEEP THE UPPER LOW OVER IDAHO LONGER AND INTO FRIDAY MORNING WHERE
THE GFS PUSHES IT TO THE NORTHEAST. THEY BOTH KEEP PRECIPITATION OVER
THE AREA UNTIL LATE THURSDAY SO WENT WITH MORE OF A BLEND BETWEEN THE
TWO. WILL STILL SEE WINDS BREEZY TO WINDY MAINLY DURING THE EARLY
MORNING INTO THE AFTERNOONS FOR THE FAVORED LOCATION UNTIL LATE
THURSDAY. WINDS SHOULD GET FAIRLY STRONG WITH GUST APPROACHING 55 MPH
IN THE SOUTHERN PARTS OF THE FORECAST AREA BY THIS AFTERNOON. WILL
NEED TO WATCH THIS AREA FOR POSSIBLE HIGH WIND WARNING. TEMPERATURES
LOOK TO REMAIN BELOW NORMALS AS THIS UPPER LOW BRINGS IN COLD AIR
FROM THE NORTH.

.LONG TERM...FRIDAY THROUGH TUESDAY...
NOT A LOT OF CHANGE IN THE OVERALL WX PATTERN FROM LAST NT. THE MAIN
ISSUES ARE TIMING THE SHORTWAVES AND THE AMOUNT OF DIGGING THEY WILL
OR WILL NOT DO. HAVE MAINTAINED THE ISOLD POPS FOR FRI PM INTO FRI
NT. A LITTLE DEEPER TROF FOR SAT INTO SUN NOW WHICH WOULD BRING A
BETTER CHANCE OF PCPN BOTH DAYS ESPECIALLY TO THE MTS. ECMWF LOOKS
CLOSE TO GFSLR THRU SUNDAY NOW. WILL KEEP SUN NT/MON DRY FOR NOW BUT
IF WEEKEND TROF IS SLOWER THEN MAY NEED SOME POPS SUN NT IN THE E
PART OF CWA. GFSLR KEEPS NEXT TROF JUST N OF AREA POSSIBLY CLIPPING
NW WY MON PM/MON EVE. ECMWF DEEPER WITH THIS TROF AT 00Z TUE. DRY
FORECAST FOR NOW AND WILL SEE HOW THIS LOOKS TONIGHT. COLD FRONT TO
MOVE ACROSS NRN ZONES MON NT WHICH WOULD BRING SOME COOLER HIGHS FOR
TUE. OPTED FOR DRY FORECAST NEXT TUE AND SEE HOW THINGS SHAPE UP
TONIGHT. MADE FEW CHANGES TO TEMPS FRI-SUN WITH SEASONAL HIGHS...THEN
WARMER MON AND SLIGHT COOLING ON TUE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
.WY...NONE.

&&

SHORT TERM...HRD
LONG TERM....AR
Hazardous weather outlook, Jun 7, 11:47 AM MST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1247 PM MDT TUE JUN 7 2005

WYZ001>020-022>030-081100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1247 PM MDT TUE JUN 7 2005

...SEVERE THUNDERSTORM WATCH 426 HAS BEEN ISSUED FOR BIG HORN...
JOHNSON...PARK...FREMONT...NATRONA...HOT SPRINGS...AND WASHAKIE
COUNTIES...UNTIL 8 PM TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AND
TONIGHT MAINLY ACROSS NORTH AND CENTRAL WYOMING. THE MAIN HAZARD WITH
THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS TO 50 MILES PER HOUR. SOUTHERN PARTS OF THE STATE WILL HAVE
VERY WINDY CONDITIONS...WITH WIND GUSTS APPROACHING 55 MPH IN THE
AFTERNOON HOURS BEHIND THE WEATHER SYSTEM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG PACIFIC STORM SYSTEM WILL SIT OVER IDAHO UNTIL THURSDAY
CAUSING SHOWERS AND THUNDERSTORM ACROSS THE REGION. SOME STRONG
THUNDERSTORMS WILL BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL THEY OBSERVE AS WELL AS
WIND GUSTS IN EXCESS OF 50 MPH TODAY AND TONIGHT.

TRIW

In the hours before

Local storm report, Jun 7, 9:28 AM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1028 AM MDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             3 SSE LANDER            42.79N 108.71W
06/06/2005  0.75 INCH        FREMONT            WY   NWS EMPLOYEE

0143 PM     TSTM WND GST     5 NW RIVERTON           43.09N 108.49W
06/06/2005  58 MPH           FREMONT            WY   OFFICIAL NWS OBS

0150 PM     TSTM WND DMG     5 E ETHETE              43.02N 108.66W
06/06/2005                   FREMONT            WY   LAW ENFORCEMENT

            TREE DOWN ACROSS 17 MILE ROAD.

&&

TRIW
Local storm report, Jun 7, 10:32 AM MST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1132 AM MDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     DOWNBURST        20 SSW GREEN RIVER      41.25N 109.62W
06/07/2005                   SWEETWATER         WY   TRAINED SPOTTER

            48G68MPH

&&

TBAKER
Local storm report, Jun 7, 11:05 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1205 PM MDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     DOWNBURST        BIG PINEY               42.54N 110.12W
06/07/2005                   SUBLETTE           WY   OFFICIAL NWS OBS

            AIRPORT REPORTED WIND GUST TO 68 MPH.

&&

TBAKER

The radar

The Riverton/Lander radar (KRIW), 108 km away, was scanning. The volume nearest the first event began at 18:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Natrona

When
June 7, 11:50 AM MST
Where
Natrona County, 21 mi N of Arminto
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.483, -107.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456295.